Alert archive / California / Wind Advisories in 2013
Wind Advisory 52, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jun 3, 2013, 3:29 AM PDT. It took effect at Jun 3, 2013, 10:00 AM PDT. It was in force for 14 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2013, 3:29 AM PDT (10:29 UTC)
- In effect from
- Jun 3, 2013, 10:00 AM PDT
- Expired
- Jun 4, 2013, 12:00 AM PDT
- In force
- 14 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted, in the capitals the NWS used until 2016.
761 WWUS76 KLOX 031029 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 329 AM PDT MON JUN 3 2013 ...GUSTY SOUTHWEST WINDS TO CONTINUE ACROSS PORTIONS OF THE ANTELOPE VALLEY TODAY THROUGH EARLY THIS EVENING... .A STRONG ONSHORE PRESSURE GRADIENT WILL CAUSE GUSTY SOUTHWEST WINDS ACROSS PORTIONS OF THE ANTELOPE VALLEY AND ADJACENT FOOTHILLS. CAZ059-031830- /O.NEW.KLOX.WI.Y.0052.130603T1700Z-130604T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 329 AM PDT MON JUN 3 2013 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM PDT THIS EVENING. * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. ISOLATED GUSTS TO 55 MPH AROUND LAKE PALMDALE AND ADJACENT FOOTHILLS INCLUDING THE AREA AROUND THE POWERHOUSE FIRE. * TIMING...SOUTHWEST WINDS WILL PICK UP BY MID MORNING WITH STRONGEST SUSTAINED WINDS AND GUSTS EXPECTED TO OCCUR THIS AFTERNOON THROUGH EARLY THIS EVENING. * IMPACTS...MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS HIGHWAY 14 FROM THE SOLEDAD PASS INTO THE ANTELOPE VALLEY AND HIGHWAY 138. THERE WILL BE AREAS OF SMOKE FROM THE POWERHOUSE FIRE AS WELL AS THE POTENTIAL FOR REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ KAPLAN/ASR
3 follow-up statements
404 WWUS76 KLOX 031823 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1123 AM PDT MON JUN 3 2013 ...GUSTY SOUTHWEST WINDS CONTINUE ACROSS PORTIONS OF THE ANTELOPE VALLEY THROUGH EARLY THIS EVENING... .A STRONG ONSHORE PRESSURE GRADIENT WILL CAUSE GUSTY SOUTHWEST WINDS ACROSS PORTIONS OF THE ANTELOPE VALLEY AND ADJACENT FOOTHILLS. SIMILAR CONDITIONS WILL LIKELY REDEVELOP FOR TUESDAY AFTERNOON AND EVENING ACROSS THE ANTELOPE VALLEY. CAZ059-040400- /O.CON.KLOX.WI.Y.0052.000000T0000Z-130604T0400Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 1123 AM PDT MON JUN 3 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. ISOLATED GUSTS TO 55 MPH ARE LIKELY AROUND LAKE PALMDALE AND ADJACENT FOOTHILLS INCLUDING THE AREA NEAR THE POWERHOUSE FIRE. * TIMING...WINDS WILL CONTINUE TO INCREASE THIS MORNING WITH STRONGEST SUSTAINED WINDS AND GUSTS EXPECTED TO OCCUR THIS AFTERNOON THROUGH EARLY THIS EVENING. * IMPACTS...MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS HIGHWAY 14 FROM THE SOLEDAD PASS INTO THE ANTELOPE VALLEY AND HIGHWAY 138. THERE WILL BE AREAS OF SMOKE FROM THE POWERHOUSE FIRE AS WELL AS THE POTENTIAL FOR REDUCED VISIBILITY IN SOME AREAS DUE TO BLOWING DUST AND SAND. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BOLDT
633 WWUS76 KLOX 040357 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 857 PM PDT MON JUN 3 2013 ...GUSTY SOUTHWEST WINDS CONTINUE ACROSS PORTIONS OF THE ANTELOPE VALLEY THIS EVENING... .A STRONG ONSHORE PRESSURE GRADIENT WILL CONTINUE TO BRING GUSTY SOUTHWEST WINDS ACROSS THE ANTELOPE VALLEY...INCLUDING THE POWERHOUSE FIRE BURN AREA...THIS EVENING. THE STRONGEST WINDS WILL REMAIN FOCUSED IN THE FOOTHILLS OF THE ANTELOPE VALLEY. WINDS ARE EXPECTED TO DIMINISH BELOW ADVISORY LEVELS AFTER MIDNIGHT...HOWEVER BREEZY CONDITIONS WILL CONTINUE THROUGH THE NIGHT. ONSHORE WINDS ARE ONCE AGAIN EXPECTED TO INCREASE ON TUESDAY AFTERNOON AND EVENING. CAZ059-040700- /O.EXT.KLOX.WI.Y.0052.000000T0000Z-130604T0700Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 857 PM PDT MON JUN 3 2013 ...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS...SOUTHWEST 20 TO 30 MPH WITH GUSTS UP TO 45 MPH...INCLUDING THE POWERHOUSE FIRE BURN AREA. ISOLATED GUSTS TO 50 MPH IN THE FOOTHILLS. * TIMING...WINDS ARE EXPECTED TO DIMINISH BELOW ADVISORY LEVELS AFTER MIDNIGHT...BUT BREEZY CONDITIONS WILL PERSIST DURING THE OVERNIGHT HOURS. * IMPACTS...MOTORISTS...ESPECIALLY OPERATORS OF HIGH PROFILE VEHICLES...ARE URGED TO USE CAUTION WHILE TRAVELING ACROSS HIGHWAY 14 FROM THE SOLEDAD PASS INTO THE ANTELOPE VALLEY AND HIGHWAY 138. THERE WILL BE AREAS OF SMOKE FROM THE POWERHOUSE FIRE. BE PREPARED FOR SUDDEN GUSTY CROSS WINDS WHICH CAN CAUSE VEHICLE LOSS OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH OR GREATER ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ GOMBERG
692 WWUS76 KLOX 040701 NPWLOX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 1201 AM PDT TUE JUN 4 2013 CAZ059-040815- /O.EXP.KLOX.WI.Y.0052.000000T0000Z-130604T0700Z/ ANTELOPE VALLEY- INCLUDING THE CITIES OF...LANCASTER...PALMDALE 1201 AM PDT TUE JUN 4 2013 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT... WINDS HAVE SUBSIDED FOR THE EVENING. LOCAL GUSTS TO 30 MPH WILL CONTINUE THROUGH THE OVERNIGHT HOURS IN THE WESTERN FOOTHILLS. WHILE WINDS WILL LIKELY REMAIN BELOW ADVISORY CRITERIA TUESDAY AFTERNOON...THERE WILL BE GUSTS TO 35 MPH IN THE AFTERNOON. $$ ASR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jun 2, 9:10 PM PDT, 6 hours 19 minutes earlier.
Area forecast discussion, Jun 2, 9:10 PM PDT, 6 hours 19 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 910 PM PDT SUN JUN 2 2013 .SYNOPSIS... A WEAK UPPER LEVEL LOW OFF THE CALIFORNIA COAST WILL RESULT IN ONSHORE FLOW AND COOLER WEATHER THROUGH MID WEEK. LOW CLOUDS AND FOG WILL PENETRATE INTO THE INTERIOR VALLEYS AND FOOTHILLS EACH NIGHT...THEN LIKELY CLEAR TO THE BEACHES IN THE AFTERNOON. A DECREASE IN MARINE LAYER CLOUD COVERAGE AND WARMER WEATHER IS EXPECTED LATE IN THE WEEK AND NEXT WEEKEND...AS HIGH PRESSURE BUILDS OVERHEAD. && .UPDATE... THE PACKAGE IS IN GOOD SHAPE THIS EVENING AS STRONG ONSHORE FLOW REMAINS IN PLACE FROM A WEAK TROUGH OF LOW PRESSURE OFF THE CALIFORNIA COAST. MARINE LAYER STRATUS IS SURGING INTO THE COASTS AND VALLEY THIS EVENING AS THE MARINE LAYER DEEPENS AHEAD OF THE TROUGH. A MARINE LAYER DEPTH NEAR 2500 FEET ON KLAX AMDAR SOUNDING THIS EVENING SHOULD CONTINUE TO DEEPEN SOUTH OF POINT CONCEPTION AS NAM BUFR TIME HEIGHT SECTIONS INDICATE TO BETWEEN 3000 AND 3500 FEET BY MONDAY MORNING. NORTH OF POINT CONCEPTION...THE MARINE LAYER IS SLIGHTLY SHALLOWER...NEAR 2000 FEET...BUT SHOULD DEEPEN TO NEAR 3000 FEET BY MONDAY MORNING. WITH A DEEPER MARINE LAYER AND STRONGER ONSHORE FLOW IN PLACE ON MONDAY...A COOLING TREND SHOULD PERSIST INTO MONDAY. ACROSS THE MOUNTAINS AND DESERT...GUSTY ONSHORE WINDS JUST BELOW ADVISORY LEVELS SHOULD CONTINUE THROUGH MONDAY AFTERNOON AND EVENING. LOCAL ADVISORY LEVEL WIND GUSTS WILL LIKELY OCCUR AGAIN ON MONDAY AFTERNOON AND EVENING IN THE FOOTHILLS OF THE ANTELOPE VALLEY AS ONSHORE SURFACE PRESSURE GRADIENT SURGE TO NEAR 9 MB ONSHORE BETWEEN KLAX-KDAG. NO UPDATES ARE PLANNED AT THIS TIME. && .PREV DISCUSSION... SHORT TERM...BY TUESDAY...MODELS ARE HINTING AT LESS MARINE LAYER...BUT WITH ALL THE USUAL PARAMETERS (ONSHORE GRADIENTS AND 500 MB HEIGHTS) STILL FAVORING A DEEP MARINE LAYER...EXPECTING LITTLE CHANGE FROM MONDAY EXCEPT FOR POSSIBLY BETTER CLEARING AS THE LOW STARTS TO MOVE THROUGH THE AREA LATE IN THE DAY...WHICH WOULD RESULT IN A TOUCH OF WARMING. AS HEIGHTS RECOVER WITH THE LOW MOVING TO THE EAST...WARMER TEMPERATURES ARE ON TRACK FOR WEDNESDAY...FOCUSED AWAY FROM THE COAST. THE MARINE LAYER SHOULD SHRINK SOME...BUT WILL STILL PUSH DEEP INTO THE VALLEYS IN THE MORNING. FORECAST REFLECTS GOOD CLEARING IN THE AFTERNOON...BUT THIS MAY PROVE TO BE OPTIMISTIC WITH WEAKER BUT STILL STRONG ONSHORE GRADIENTS. LONG TERM...THE AFOREMENTIONED LOW WILL SLOWLY WEAKEN AND MOVE TO THE SOUTH FOR THE MIDDLE TO END OF THE WEEK...WHILE A STRONG 590+ DM RIDGE BUILDS IN FROM THE NORTHWEST. THIS SHOULD GRADUALLY WEAKEN OUR ONSHORE GRADIENTS AND SHRINK THE LOW CLOUDS AND FOG COVERAGE DOWN TO COASTAL AND SELECT VALLEY AREAS BY THE WEEKEND. THIS ALL SPELLS WARM UP...FOCUSED OVER THE INTERIOR AREAS WHERE TRIPLE DIGIT HEAT IS ON TARGET. COASTAL AREAS AND NEARBY VALLEYS WILL BE HEAVILY DEPENDENT ON HOW THE MARINE LAYER BEHAVES...AND REALLY WONT HAVE A GOOD HANDLE ON THIS FOR ANOTHER FEW DAYS. WITH THE ORIENTATION OF THE HIGH AND LOW...EASTERLY FLOW WILL SET UP ALOFT OVER THE WEEKEND. WHILE MODELS ARE PROJECTING DRY AIR UPSTREAM...ANY MOISTURE OVER NORTHERN MEXICO WILL HAVE A CHANCE TO STREAM IN. CONSIDERING IT IS JUNE...THE DRY MODELS MAKE SENSE AND CANNOT EXPECT MUCH MOISTURE TO BE AVAILABLE. && .FIRE WEATHER... ONSHORE FLOW STRENGTHENING THIS AFTERNOON ACROSS THE REGION. AS OF 3 PM...LAX-DAGGETT GRADIENT ALREADY AT +8.2 MB AND IS FORECASTED TO PEAK AROUND +9 MB BY LATE AFTERNOON. THE STRONGEST ONSHORE WINDS THIS AFTERNOON AND EVENING WILL OCCUR ACROSS THE MOUNTAINS AND DESERTS WHERE GUSTS BETWEEN 30 AND 40 MPH WILL BE COMMON. ISOLATED GUSTS AS HIGH AS 50 MPH WILL BE LIKELY NEAR LAKE PALMDALE. THE STRONGER ONSHORE FLOW HAS BROUGHT SUBSTANTIAL COOLING AND HIGHER HUMIDITIES TO COASTAL AND VALLEY AREAS TODAY...HOWEVER THESE TRENDS HAVE BEEN LIMITED ACROSS THE MOUNTAINS AND DESERTS. SIMILAR GUSTY ONSHORE WINDS AND ONLY SLIGHTLY HIGHER HUMIDITIES ARE EXPECTED ON MONDAY ACROSS THE MOUNTAINS AND ANTELOPE VALLEY. AS A RESULT...ELEVATED FIRE DANGER WILL CONTINUE THROUGH MONDAY FOR THE MOUNTAINS AND ANTELOPE VALLEY DUE TO THE GUSTY ONSHORE WINDS AND RELATIVELY LOW HUMIDITIES. MORE SPECIFICALLY NEAR THE POWERHOUSE FIRE...ONSHORE WINDS GUSTING TO BETWEEN 30 AND 40 MPH CAN BE EXPECTED THIS AFTERNOON AND EVENING. WHILE CONDITIONS WILL NOT BE QUITE AS HOT AND DRY AS YESTERDAY...HUMIDITIES WILL STILL BE IN THE 20-30 PERCENT RANGE THIS AFTERNOON. AS THE MARINE LAYER DEPTH INCREASES OVERNIGHT...HUMIDITY LEVELS ARE EXPECTED TO RISE TO AROUND 70 PERCENT ACROSS LOWER ELEVATIONS OF THE FIRE. HOWEVER...HUMIDITY LEVELS WILL REMAIN AROUND 40 PERCENT ACROSS UPPER ELEVATIONS OF THE FIRE. HUMIDITIES WILL GENERALLY RANGE BETWEEN 25-35 PERCENT ON MONDAY. GRADUAL WARMING AND DRYING TREND ON TUESDAYS AND WEDNESDAY WITH HUMIDITIES FALLING BACK INTO THE TEENS. && .AVIATION...02/0600Z. THE UPDATED DISCUSSION WILL BE ISSUED SOON. && .LOX WATCHES/WARNINGS/ADVISORIES... SMALL CRAFT ADVISORY (SEE LAXMWWLOX). && PUBLIC...HALL/KITTELL AVIATION...ASR SYNOPSIS...SUKUP WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Jun 2, 9:20 AM PDT, 18 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 920 AM PDT SUN JUN 2 2013 CAZ034>041-044>046-051>054-059-087-088-547-548-031300- SAN LUIS OBISPO COUNTY CENTRAL COAST- SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY- SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY- SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST- LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES- VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS- SANTA MONICA MOUNTAINS RECREATIONAL AREA- SAN LUIS OBISPO COUNTY MOUNTAINS- SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS- LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE- ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY- LOS ANGELES COUNTY SAN FERNANDO VALLEY- LOS ANGELES COUNTY SAN GABRIEL VALLEY- 920 AM PDT SUN JUN 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA. .DAY ONE... TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. KITTELL
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 8:30 PM PDT | Small Craft Advisory for Hazardous Seas | LOX | 7 hr | |
| Jun 3, 2:06 PM PDT | Beach Hazards Statement | LOX | 4 days |
Nearby
Wind Advisories in California, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.